Alert archive / Louisiana / Tornado Warnings in 1994
Tornado Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 8, 1994, 12:13 PM CDT for Calcasieu Parish, Louisiana. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Oct 8, 1994, 12:13 PM CDT (17:13 UTC)
- Expired
- Oct 8, 1994, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
County Calcasieu Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLCH 081713 RRA TORLCH LAC019-081745- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1213 PM CDT SAT OCT 8 1994 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1245 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST LOUISIANA ...CALCASIEU PARISH AT 1204 PM CDT...A TORNADO WAS REPORTED BY A CALCASIEU SHERIFF DEPUTY NEAR EDGERLY WHICH IS BETWEEN VINTON AND SULPHUR. IT WAS MOVING NORTHEAST AT 20 MILES AN HOUR. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 8, 8:43 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Oct 8, 8:43 AM CDT, 3 hours 30 minutes before
SOUTHWEST LOUISIANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 840 AM CDT SAT OCT 8 1994 I HAVE NOT HAD MUCH TIME TO LOOK AT THE MODELS TOO MUCH THIS MORNING DUE TO THE SEVERE THUNDERSTORM WATCH BEING ISSUED AND WATCHING THE THUNDERSTORMS OVER SOUTHEAST TEXAS. FROM WHAT I CAN SEE THE PREVIOUS PACKAGE LOOKS GOOD. .LA...NONE. 11 @1 VERNON RAPIDES BEAUREGARD @2 CAMERON CALCASIEU JEFFERSON DAVIS ALLEN @3 EVANGELINE AVOYELLES ST. LANDRY ACADIA LAFAYETTE VERMILION
In the hours before
Special weather statement, Oct 8, 10:45 AM CDT, 1 hour 28 minutes before
TXZ165-201-181-511-215-182-152-216-167-166-180-081630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORT ARTHUR TX 1045 AM CDT SAT OCT 8 1994 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL NOON CDT FOR SOUTHEAST TEXAS AND THE GOLDEN TRIANGLE... AT 1045 AM...NATIONAL WEATHER SERVICE RADAR SHOWED NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING VERY HEAVY RAIN AND STRONG GUSTY WINDS... EXTENDING FROM SOUTHERN TOLEDO BEND RESERVOIR TO SILSBEE...AND THEN TO BEAUMONT AND ORANGE...WITH SHOWERS AND MODERATE RAIN EXTENDING BACK TO THE WEST ALONG A LINE FROM SHREVEPORT TO LUFKIN TO HOUSTON. THE LINE WAS MOVING EAST AT 20 MILES AN HOUR... WHILE THE INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 25 MILES AN HOUR. RESIDENTS OF SOUTHEAST TEXAS SHOULD BE ALERT TODAY TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND FLASH FLOODING. RAIN AND THUNDERSTORMS ARE LIKELY WITH RAIN CHANCES BEGINNING TO DECREASE EARLY TOMORROW. COOLER TEMPERATURES ARE EXPECTED OVER THE ENTIRE AREA WITH THE PASSAGE OF THE COLD FRONT LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JH NNNN
Special weather statement, Oct 8, 11:12 AM CDT, 1 hour 1 minute before
LAZ020-022-027-028-030>032-041>044-051-052-081700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1112 AM CDT SAT OCT 8 1994 ...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST LOUISIANA... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON FOR VERNON BEAUREGARD ALLEN CALCASIEU JEFFERSON DAVIS AND CAMERON PARISHES IN SOUTHWEST LOUISIANA AND GRANT AND RAPIDES PARISHES IN CENTRAL LOUISIANA... AT 1110 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING JUST NORTH OF DE RIDDER AND ALONG THE SABINE RIVER FROM JUST WEST OF DE RIDDER TO SABINE PASS. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MILES AN HOUR. PERSONS IN BEAUREGARD...CALCASIEU...AND CAMERON PARISH SHOULD BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL HAIL FROM NOW UNTIL NOON CDT. < THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED SHOWERS AND THUNDERSTORMS WHICH LOCATED OVER EAST TEXAS...WESTERN LOUISIANA...AND THE NORTHWEST GULF. THE AREA WAS GENERALLY NORTH AND EAST OF A LINE FROM THE MIDWAY POINT BETWEEN SHREVEPORT AND MONROE TO 50 MILES EAST OF FREEPORT TEXAS. MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR.
Special weather statement, Oct 8, 11:13 AM CDT, 1 hour before
LAZ020-022-027-028-030>032-041>044-051-052-081700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1112 AM CDT SAT OCT 8 1994 ...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST LOUISIANA... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON FOR VERNON BEAUREGARD ALLEN CALCASIEU JEFFERSON DAVIS AND CAMERON PARISHES IN SOUTHWEST LOUISIANA AND GRANT AND RAPIDES PARISHES IN CENTRAL LOUISIANA... AT 1110 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING JUST NORTH OF DE RIDDER AND ALONG THE SABINE RIVER FROM JUST WEST OF DE RIDDER TO SABINE PASS. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MILES AN HOUR. PERSONS IN BEAUREGARD...CALCASIEU...AND CAMERON PARISH SHOULD BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL HAIL FROM NOW UNTIL NOON CDT. < THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED SHOWERS AND THUNDERSTORMS WHICH LOCATED OVER EAST TEXAS...WESTERN LOUISIANA...AND THE NORTHWEST GULF. THE AREA WAS GENERALLY NORTH AND EAST OF A LINE FROM THE MIDWAY POINT BETWEEN SHREVEPORT AND MONROE TO 50 MILES EAST OF FREEPORT TEXAS. MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR.
Special weather statement, Oct 8, 12:00 PM CDT, 13 minutes before
LAZ020-022-027-028-030>032-041>044-051-052-081800- SPECIAL WEATHER STATEMENT...CORRECTED AREA LOCATION 3RD PARAGRAPH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1200 PM CDT SAT OCT 8 1994 ...STRONG THUNDERSTORMS CONTINUE TO BE SHOWN OVER SOUTHWEST LOUISIANA... AT 1155 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING BETWEEN DE RIDDER AND SABINE PASS. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MILES AN HOUR. PERSONS IN VERNON...BEAUREGARD...CALCASIEU...AND CAMERON PARISHES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL HAIL FROM NOW UNTIL 1 PM CDT. THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED SHOWERS AND THUNDERSTORMS WHICH COVERED MUCH OF EAST TEXAS...WEST LOUISIANA...AND THE NORTHWEST GULF. THE AREA WAS GENERALLY NORTH AND WEST OF LINE FROM RUSTON LOUISIANA TO 60 MILES EAST OF FREEPORT TEXAS. < MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING FROM JUST SOUTH OF ALEXANDRIA TO ALONG THE COAST FROM VERMILION BAY TO ATCHAFALAYA BAY. MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WAS NORTH AT 25 MILES AN HOUR.
Special weather statement, Oct 8, 12:01 PM CDT, 12 minutes before
LAZ020-022-027-028-030>032-041>044-051-052-081800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1200 PM CDT SAT OCT 8 1994 ...STRONG THUNDERSTORMS CONTINUE TO BE SHOWN OVER SOUTHWEST LOUISIANA... AT 1155 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING BETWEEN DE RIDDER AND SABINE PASS. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MILES AN HOUR. PERSONS IN VERNON...BEAUREGARD...CALCASIEU...AND CAMERON PARISHES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL HAIL FROM NOW UNTIL 1 PM CDT. THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED SHOWERS AND THUNDERSTORMS WHICH COVERED MUCH OF EAST TEXAS...WEST LOUISIANA...AND THE NORTHWEST GULF. THE AREA WAS GENERALLY NORTH AND EAST OF LINE FROM RUSTON LOUISIANA TO 60 MILES EAST OF FREEPORT TEXAS. < MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING FROM JUST SOUTH OF ALEXANDRIA TO ALONG THE COAST FROM VERMILION BAY TO ATCHAFALAYA BAY. MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WAS NORTH AT 25 MILES AN HOUR.
Special weather statement, Oct 8, 12:05 PM CDT, 8 minutes before
LAZ020-022-027-028-030>032-041>044-051-052-081800- SPECIAL WEATHER STATEMENT...CORRECTED AREA LOCATION 3RD PARAGRAPH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1200 PM CDT SAT OCT 8 1994 ...STRONG THUNDERSTORMS CONTINUE TO BE SHOWN OVER SOUTHWEST LOUISIANA... AT 1155 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING BETWEEN DE RIDDER AND SABINE PASS. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MILES AN HOUR. PERSONS IN VERNON...BEAUREGARD...CALCASIEU...AND CAMERON PARISHES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL HAIL FROM NOW UNTIL 1 PM CDT. THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED SHOWERS AND THUNDERSTORMS WHICH COVERED MUCH OF EAST TEXAS...WEST LOUISIANA...AND THE NORTHWEST GULF. THE AREA WAS GENERALLY NORTH AND WEST OF LINE FROM RUSTON LOUISIANA TO 60 MILES EAST OF FREEPORT TEXAS. < MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING FROM JUST SOUTH OF ALEXANDRIA TO ALONG THE COAST FROM VERMILION BAY TO ATCHAFALAYA BAY. MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WAS NORTH AT 25 MILES AN HOUR.
Nearby
Tornado Warnings in Louisiana, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.